Format

Send to

Choose Destination
South Med J. 2010 Feb;103(2):178-80. doi: 10.1097/SMJ.0b013e3181ca9b3f.

Metoclopramide-induced encephalopathy in Parkinson disease.

Author information

1
Departments of Neurology and Psychiatry, University of Maryland School of Medicine, Baltimore, MD 21201, USA. BRobottom@som.umaryland.edu

Abstract

A case of prolonged encephalopathy and worsened parkinsonism in a Parkinson disease patient exposed to a short course of metoclopramide is described. Parkinson disease (PD) is the second most common neurodegenerative disease in the United States. Because of the increased susceptibility to adverse drug effects, PD presents a special challenge to physicians. Anti-emetic drugs such as metoclopramide are widely used and may be particularly deleterious to PD patients due to blockade of dopamine receptors.

PMID:
20065895
DOI:
10.1097/SMJ.0b013e3181ca9b3f
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Southern Medical Association
Loading ...
Support Center